Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 13, 2022, 4:05 PM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 4:05 PM CDT (21:05 UTC)
- Expired
- May 13, 2022, 5:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
887
WUUS54 KLCH 132105
SVRLCH
LAC045-099-101-132200-
/O.NEW.KLCH.SV.W.0021.220513T2105Z-220513T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
405 PM CDT Fri May 13 2022
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northeastern Iberia Parish in south central Louisiana...
North central St. Mary Parish in south central Louisiana...
Central St. Martin Parish in south central Louisiana...
* Until 500 PM CDT.
* At 404 PM CDT, a severe thunderstorm was located near Jeanerette,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
New Iberia, St. Martinville, Jeanerette, Baldwin, Loreauville,
Sorrel, Lydia, Lake Fausse Pointe and Charenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2985 9184 3011 9184 3009 9139 2983 9140
TIME...MOT...LOC 2104Z 005DEG 8KT 2996 9168
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DonatoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:03 PM CDT, 2 minutes earlier.
Area forecast discussion, May 13, 4:03 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 403 PM CDT Fri May 13 2022 .SHORT TERM [Tonight through Sunday]... Scattered convection has blossomed along the Atchafalaya Basin in a region of enhanced MSTR convergence and divergence aloft between an eroding mid/upper ridge over TX and an upper trof over the SE CONUS. This activity is in an environment characterized by weak wind shear but more than adequate buoyancy, so the severe weather risk is limited, but not zero. Pulse-type events appear most likely as cells move/propagate slowly southward, posing a risk of downburst winds and perhaps borderline severe hail along with locally heavy rainfall, though clusters progressing more quickly along outflows are also possible. Driven largely by diurnal instability, this activity may linger into early evening prior to dissipating. Once the convection dies off, a quiet night is expected with some patchy fog possible overnight into early SAT morning. Convective evolution SAT is a bit nebulous and will likely depend at least in part on residual outflows left over from today. CAM guidance varies quite a bit, but generally depict the same overall idea of scattered convection and/or TSTM clusters initiating in the afternoon and subsequently tracking southward across mainly east and south central LA, though a few are as far west as the Sabine River. With perhaps a little more areal involvement to the clouds/convection, highs may not be quite as warm as today, but upper 80s to lower 90s are still expected. The mid/upper level ridge out west will flex a bit eastward on SUN, which will knock PoPs back down to just a small chance across the lower Atchafalaya. Assuming any decline tomorrow, highs will certainly rebound on SUN, with lower to mid 90s expected. As for low temperatures, little day to day variation is expected, with readings in the upper 60s to around 70. 13 .LONG TERM [Monday through Friday]... The long term period will be characterized by several more days of hot and dry weather, with a repetitive forecast of above average temperatures and no rainfall expected. At the surface, weak high pressure will meander over the NWern Gulf at the start of the week, slowly shifting eastward through the second half of the week as low pressure amplifies across the Plains. Aloft, ridging will be situated over the Rockies and Texas, while a shortwave trof will be located over the eastern Gulf to start the week. With the forecast area located between these two features, a fairly dry NWerly flow aloft will be overhead to start the week, helping to suppress any rain chances. Moving into the Tue-Wed time frame, shortwave troffing begins to side east and become absorbed by a larger trof over New England, while ridging slides eastward as well and begins to flatten overhead. The broad flat ridge will then remain overhead through the end of the week resulting in, you guessed it, more dry and hot weather. With more of a zonal flow aloft, moisture begins to return to the mid levels, allowing for a bit more cloud cover and some increase in humidity through the second half of the week, especially by Friday. However, lack of any good forcing mechanisms both at the surface and aloft will keep rain at bay. With ridging overhead, no rain, and plenty of sunshine, temperatures continue to warm up well above seasonal norms, with highs topping out in the low to mid 90s each day next week. 17 && .MARINE... Onshore flow will persist through the weekend with isolated to scattered showers and thunderstorms possible across the coastal waters east of Intracoastal City during the afternoon and evening hours today through Sunday. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 69 90 68 92 / 20 30 10 0 LCH 68 89 69 91 / 10 10 10 10 LFT 70 89 69 90 / 50 30 10 20 BPT 68 90 69 92 / 0 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:14 PM CDT | Special Weather Statement | LCH | Avoyelles | 31 min |
| May 13, 4:54 PM CDT | Special Weather Statement | LCH | Saint Martin | 36 min |
| May 13, 5:06 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 54 min |
| May 13, 5:16 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 119 min |
| May 13, 5:23 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin | 43 min |
| May 13, 5:49 PM CDT | Special Weather Statement | LCH | Lafayette | 26 min |
| May 13, 6:02 PM CDT | Special Weather Statement | LCH | Lafayette | 28 min |
| May 13, 6:39 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.